alexa Chemical hepatitis associated with occupational exposure to halothane in a research laboratory.
Anesthesiology

Anesthesiology

Journal of Anesthesia & Clinical Research

Author(s): Sutherland DE, Smith WA

Abstract Share this page

Abstract We report a case of clinical hepatitis associated with occupational exposure to halothane in a research laboratory. A biochemist who for 3 y repeatedly used halothane for sedation and euthanization of rats suffered recurrent episodes of epigastric discomfort, culminating in an episode of malaise, anorexia, jaundice and elevated liver associated enzymes that promptly resolved after removal from exposure to halothane. Serologic testing for viral sources and risk factors for non-infectious hepatitis were negative. Halothane-induced hepatitis has been documented as an idiosyncratic reaction among anesthetized patients and has been reported once in operating room personnel. The mechanism for halothane-induced hepatitis is proposed to be a hypersensitivity reaction to liver neo-antigens produced by the halothane metabolite 2-chloro-1, 1, 1-trifluoroethane.
This article was published in Vet Hum Toxicol and referenced in Journal of Anesthesia & Clinical Research

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords